News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: lupas anticoagulant vs Tendon/Ligament damage


 bonesjrw - Thu Apr 09, 2009 10:40 am

I have had 2 surgeries for ligament repair and 1 for tendon repair in my ankle. I now have a complete retracted tear of the peroneus brevis tendon with mild tendinosis of the peroneus longus tendon. Also there is degenerative changes at the fourth TMT joint and second naviculocuneiform joint. The 2 Ortho. doctors have told me they are reluctant to do another surgery due to the scarring along my ankle area. I have had 5 surgeries to this ankle with multiple DVT's and one episode of bilateral PE. Is there any relationship of the L.A. as to the weekness of my tendons/ligaments. What is causing this most recent tear as I did nothing active to cause this?
Thanks,
Bonesjrw
 Dr.M.Aroon kamath - Sat Dec 05, 2009 3:39 am

User avatar Hi,
Your past medical history shows that you have undergone multiple surgical procedures on various joints. You have not indicated the basic underlying problem (which perhaps is the reason why your tendons and ligaments are weak).

Lupus anticoagulants and anticardiolipin antibodies are known to produce recurrent thrombotic events but not known (to the best of my knowledge) to produce tendon or ligamentous laxity.They are however, known to produce 'porcelaine-white' scars in the skin.
Best wishes!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here